Ultima Vez Modificado: 17 de junio del 2010
Dear OncoLink "Ask The Experts,"
Can Chemo and, or Radiation cause a hike in your Cholesterol? On one of my blood test it was 553... Now on meds.
Christine Hill-Kayser, MD, Assistant Chief Resident in the Department of Radiation Oncology at the Hospital of the University of Pennsylvania, responds:
Some chemotherapy drugs can indeed cause increase in cholesterol levels, as can hormonal agents. Radiation to certain areas of the body (the liver, for example) could theoretically cause this as well, although this is much less common. In addition to cancer treatments causing increased cholesterol, some cancer treatments may also increase other cardiovascular risk factors, such as atherosclerosis (plaque formation) and/or cardiomyopathy. For this reason, attention to your cardiovascular health is particularly important. We recommend regular screening for hypertension and high cholesterol, with appropriate treatment as you are already receiving. In addition, regular exercise and low-fat, low-cholesterol diet are also important. We also recommend reporting any concerning symptoms, such as chest pain, shortness of breath, or leg swelling, to your healthcare provider immediately.
This question and answer was part of the OncoLink Brown Bag Chat Series, Cancer Survivorship Webchat. View the entire transcript here.Imprima English
Jun 16, 2010 - Levels of high-density lipoprotein cholesterol and incident cancer risk are significantly inversely associated, and this relationship is independent of factors such as low-density lipoprotein cholesterol (LDL-C), age, and smoking, according to research published in the June 22 issue of the Journal of the American College of Cardiology.
Apr 23, 2014
Mar 10, 2011
Apr 23, 2014